MAUDE Adverse Event Report: CONMED LARGO Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number Y1301
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A sales representative reported on behalf of a customer that the y1301, y-knot flex 1.3mm all-suture anchor device was being used on (b)(6) 2024, and ¿during surgery for bankart repair, the surgeon found that 2mm metal fork tip of the 1.3mm yknot flex insertion handle was broken and was retained inside glenoid bone.¿.The procedure was completed with the use of stryker iconix all suture anchors and with "about 20mins delay in surgery for waiting the x-ray confirmation.".There was no medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of the reported injury of retained foreign body.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Additional information: the correct lot number has been provided.Sections d.4 and h.4 have been updated to reflect this information.Additionally, the manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows this is the only event for this lot number and failure mode.Examination of the returned used device, item (b)(6) confirm the reported problem and found broken off one of the anchor forks.Broken tip is approximately 0.070 long and was not returned for evaluation.Anchor shaft found slightly bent.Root cause cannot be determined, however, based upon evaluation of the device and ifu; a possible cause of this event could be excessive force.A two-year lot history review cannot be conducted as a valid lot number was not provided.A device history record (dhr) review cannot be conducted as a valid lot number was not provided.(b)(4).Per the instructions for use, the user is advised the following: inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
 
Event or Problem Description
A sales representative reported on behalf of a customer that the (b)(6), y-knot flex 1.3mm all-suture anchor device was being used on (b)(6) 2024, and ¿during surgery for bankart repair, the surgeon found that 2mm metal fork tip of the 1.3mm yknot flex insertion handle was broken and was retained inside glenoid bone.¿.The procedure was completed with the use of stryker iconix all suture anchors and with "about 20mins delay in surgery for waiting the x-ray confirmation.".There was no medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of the reported injury of retained foreign body.
 
Additional Manufacturer Narrative
Correction: the lot number initially provided with the complaint was incorrect and is thus unknown.Section d.4 has been updated to reflect this finding.Examination of the returned used device, item y1301 confirm the reported problem and found broken off one of the anchor forks.Broken tip is approximately 0.070 long and was not returned for evaluation.Anchor shaft found slightly bent.Root cause cannot be determined, however, based upon evaluation of the device and ifu; a possible cause of this event could be excessive force.A two-year lot history review cannot be conducted as a valid lot number was not provided.A device history record (dhr) review cannot be conducted as a valid lot number was not provided.(b)(4).Per the instructions for use, the user is advised the following: inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key18894404
Report Number1017294-2024-00028
Device Sequence Number6410790
Product Code MBI
UDI-Device Identifier20845854021658
UDI-Public(01)20845854021658(17)230925(10)1344066
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K111779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberY1301
Device Lot Number1344066
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer04/11/2024
04/26/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/15/2024
04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic